Flecainide

Cardiologist put me on 50mg of flecainide twice a day and reduced Bisoprolol from 5mg to 2.5mg. I usually have AF every six days lasting approx 18 hrs. After 48 hrs on Flec I had horrible episode of AF lasting 32 hrs. Since then been in AF every other day not as bad as mentioned above. Will this settle? Been on them 1 week. I need to be stable before I am put on waiting list for hip replacement. I am worried I will be waiting to go on the list for another two and a half years. I would appreciate replies. Thank you.

Sunigirl

16 Replies

oldestnewest
  • Sunigirl,

    Are you being seen by a Cardiologist or an Electophysiologist...Most people would agree that it is an EP you need to see...

    Flec and Bisoprolol worked well for me for a short time.Maybe the dosage your on needs to be adjusted but an EP is the person to advise you..

    Your cardiologist will refer you to an EP of your choice take a look on the Forum website for Consultants in your area.

    Good luck,

    Carol.

  • Thanks Carol. See an EP at Wythenshawe 9th August.

    Was wondering if I am doing any harm taking them when they have upped the episodes.

    Susan

  • I used to have attacks every two weeks which lasted for a few hours but when I was placed on sotalol tthey became much more frequent and lasted longer. I was then changed to flecainide which if anything was even worse. I thought it was just the af getting worse but after several stints in hospital including a six-day stay I was put on rate control and immediately went back to attacks every two weeks. I'm not saying that these drugs don't work for some people because obviously they do but for some people they are strongly pro-arrhythmic and will only make matters worse. On the plus side it was the best thing that could have happened because after failing 4 different drugs I had an ablation which over 12 months on the still working perfectly.

  • Good to hear that your ablation worked.

  • Brilliant news about your ablation.:)

  • Sunigirl, why not contact your EP's secretary and ask for advice? EP can then decide very quickly best course of action.

  • I understood that whilst a good drug for many for some people it might create new or extra possibly dangerous arrhythmias. I would consult your medical team as soon as possible rather than wait for August as there will be alternatives to try.

    I hope you find a treatment plan that works for you soon.

    Take care.

    Jo

  • I started 50mg flecainide twice daily last year and went from having episodes of AF every couple of months to having them every other day throughout the whole of the next month! However, my doctor told me to persevere which I did and things settled back to about every 6 weeks or so. Still not sure if they are helping as episodes not much different to they were before the flecainide was started. I also take 1.25 bisoprolol daily. Taking advice from your EP seems best route to take.

    Hope you get things sorted out soon.

  • Thanks for the information.

    I appreciate it. :)=

  • Do you have the telephone number of an AF nurse you could ring for advice?

  • Thanks to everyone for replies

    I will contact EP. Great people on this forum :) Susan.

  • I have been prescribed Flecainide twice, 10 years ago and a couple of years back. Both times it gave me palpitations. I contacted my EP's secretary immediately by phone last time, and the EP said to stop taking it straight away (which I already had!). I shouldn't have been prescribed it the 2nd time, that was simply an error. He changed me over to a series of other rhythm control drugs till we found what worked for me.

    Good luck.

    Koll

  • Thanks Koll. Pleased you found a suitable rhythm control drug. I have managed to get an appointment on Tuesday. Thanks for reply and info.

    Susan.

  • Every patient responds differently. Its not that flec is bad, yoir body chemistry isn't that compatible. I'd think about ablation. My cardio doc says that's the perferred treatment before trying drug therapy. Hope you're doing better!

  • I was on 50mg of flec 2X a day for about 4 years. Day after Xmas had afib attack. Laid around the hospital 1/2 day (they couldn't get hold of a single cardio guy (holiday....go figure) before they finally got hold of one. He doubled the dose and voila, immediate conversion, which shows that once I get into arrythmia, chances are I'll stay in it until there is medical intervention. The longer one goes untreated the more likely it is that conversion will be a problem. I would advise anyone who goes into it to hurry over to the ER. It's nothing to fool around with. Hoping one comes out of it is a bad approach. The good news is that I've stayed out of Afib now on double the original dose for 2 Years now. BTW, heart issues in the ER take precedence over everyone else sitting around waiting to be seen.

  • Your heart doc should immediately double the dosage of flec in my opinion, based on my own personal experience. 50 mg is the minimal dosage. 150mg is the max dose 2X daily. My cardio guy doubled my dose from 50mg 2Xday, to 100 mg, 2X day and I converted immediately and have stayed out of it going on 2 1/2 years now. They might hospitalize you when doubling your dose but if u have insurance, no big deal. With B.O Care, hospital rates are through the roof, but insurance will be a life saver since most hospitals have discounted rates with insurers.

You may also like...